MAUDE Adverse Event Report: GYRUS ACMI, INC. 550 MICRON TFL SINGLE USE FIBER; LASER FIBERS

GYRUS ACMI, INC. 550 MICRON TFL SINGLE USE FIBER; LASER FIBERS
Model Number TFL-FBX550S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the laser fiber broke in half.The issue occurred during preparation for use before an unspecified procedure.The procedure was completed using a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following fields: h3, h4, h6.It has been less than one (1) year since the subject device was manufactured.The device was returned to olympus for inspection and the customer's complaint/reportable malfunction was confirmed.Based on the results of the investigation a specific root cause cannot be determined.However, it appears to have been mishandling by the user.Fiber broken 3 feet from connector.Fiber was fired, 0 uses remaining, black burn back present on tefzel.The events can be detected and prevented in accordance with the following sections of the instructions for instructions for use: the ifu pn0014679_af page.3, states that: "do not bend or coil the soltive laser fibers beyond the recommended minimum bend radius; doing so may result in light leakage or fiber breakage that could cause personal injury if the laser is fired." olympus will continue to monitor the field performance for this device.

Brand Name
550 MICRON TFL SINGLE USE FIBER
Common Device Name
LASER FIBERS
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19679992
Report Number3011050570-2024-00251
Device Sequence Number20546015
Product Code GEX
UDI-Device Identifier00821925044043
UDI-Public00821925044043
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K183647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFL-FBX550S
Device Lot NumberKR403629
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown